Saturday, May 16, 2009





This little pill is called Prometrium. Prometrium is a natural progesterone identical to the hormone your body makes. My gynecologist put me on this hormone to help control my endometriosis, balance my hormones, and regulate my cycle. It also helps with PMS symptoms and more! It is an amazing little pill!!!

Here are the side effects to this medication that I have been experiencing.

Increased appetite....um, hello, this one sucks when you are trying to lose weight.

Hot flashes.

Emotional...I cry at everything!

Less moody!

Feeling of being stoned or slightly drunk.....I am not minding this one at all...haha.

Dizziness.

Extreme relaxation within 45 minutes of taking it.

Within an hour to an hour and a half I can not keep my eyes open!!! I literally pass out and get the BEST nights sleep ever!!!

Lots of energy in the morning....but I get real tired around 1 pm.

I only take this pill for 12 days...days 14-25 of my cycle. I take it at night because of above reasons. I am hoping that this pill will balance out my hormones and help with the endo.

So far this pill seems to be pretty good despite all the side effects.

Anyone else ever experience prometrium?

10 comments:

Yaya said...

Yup, you're preaching to the choir honey. Progesterone SUCKS. You have no control over what you say or do when on this stuff! Seriously! I was on it for 4 cycles and I'm taking this month "off" to regain my sanity and Holy Cow I'm realizing I was a monster when I was on that stuff.

And I read an article that scientifically proved that progesterone can make you gain weight because the progesterone causes your body to digest things 25% (I think that was the percentage) faster than normal. So you are digesting faster leaving you hungry more often. Sucks, huh??

Sandy Toes said...

You have all those side effects???is it it worth it??? Hang in there!
sandy toe

April said...

I've never even heard of that pill! I have to wonder right along with Sandy Toes...if you're suffering from all of those side effects, is it truly worth it? Of course, I know that endometriosis is no fun, either. Hope things get evened out soon!

Betty said...

I guess you have to weigh the benefits with the side effects and see what´s better. I´ve never heard of these, but if they help you, you should continue.
I´m taking hormones too, and am scared of gaining weight, but if the benefit is feeling so much better, than so be it! A little weight gain is not the end of the world, especially if you are a slender as you are! :)

The Wife O Riley said...

Quick question, if you are experiencing moodiness, and increased appetite, how does it help with PMS?

Heather said...

I haven't heard of this one yet.

I have a friend who is just giving up and getting a hysterectomy for her endometriosis.

I'm not sure which is the lesser of the two evils: surgery or medication with side effects.

Hormones suck!

Jennie said...

feeling a little drunk (in the goodway) would not feel so bad....

Aubrey said...

Is this a pill you will be on from this point on or just for a limited amount of time?

I have never heard of this little wonder pill. Interesting!

I wouldn't mind the slightly drunk feeling and then passing out. LOL No hangover! (haha)

Julie said...

so sorry about all that. praying that you get back to normal again.

Susie said...

I hate all kinds of pills like that! I was put on hormones to control severe PMS and I am still trying to get back on track. I hope that you have a much better experience.